Michigan, 2014

Heavy Rain in Michigan, June 2, 2014

June 2, 2014 · NWS MQT · 1 event in 1 county or zone

An upper disturbance moving through a moist and unstable air mass generated thunderstorms which dropped heavy rainfall of up to two inches over portions of the Keweenaw Peninsula on the afternoon of the 2nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

An upper disturbance moving through a moist and unstable air mass generated thunderstorms which dropped heavy rainfall of up to two inches over portions of the Keweenaw Peninsula on the afternoon of the 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 2, 6:50 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 2, 6:50 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
750 AM EDT MON JUN 2 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 548 AM EDT MON JUN 2 2014

CONCERNS FOCUS ON AREAS OF FOG EARLY THIS MORNING...AND THEN THE
ONSET OF ANOTHER ROUND OF SHOWERS INTO THE WRN CWA JUST BEFORE
SUNRISE WITH SHOWERS SPREADING EAST THROUGH THE REST OF THE CWA LATE
THIS MORNING INTO THE AFTERNOON HRS.

SHORTWAVE RIDGING OVER THE UPPER GREAT LAKES HAS GENERALLY RESULTED
IN LITTLE TO NO PCPN OVER UPPER MI FROM LATE THIS EVENING INTO THE
EARLY MORNING HRS. YESTERDAYS RAIN SHOWERS AND THE CONTINUED MOIST
AIRMASS OVER THE REGION HAS HOWEVER RESULTED IN THE FORMATION OF
AREAS OF DENSE FOG AND STRATUS OVER THE GREAT LAKES. SOME OF THIS
FOG/STRATUS HAS ADVECTED INLAND OVER THE KEWEENAW PENINSULA AND INTO
THE SE PORTION OF UPPER MI ALONG LAKE MI AND THE BAY OF GREEN BAY.
EXPECT THE FOG/STRATUS WILL LIKELY PERSIST OVER THESE AREAS UNTIL
DIURNAL MIXING HELPS SCOUR OUT THE LOW-LEVELS BY LATE MORNING. WITH
SPOTTER REPORTS OF DENSE FOG OVER THE KEWEENAW HAVE DECIDED TO ISSUE
A DENSE FOG ADVISORY FOR KEWEENAW AND NORTHERN HOUGHTON COUNTIES
THROUGH 11 AM.

THE LATEST HRRR RUN LOOKS TO HAVE THE BEST HANDLE ON PLACEMENT OF
SHOWERS UPSTREAM OVER WI. ONE BAND OF SHOWERS STRETCHING FROM SCNTRL
WI INTO NE WI LOOKS TO BE SUPPORTED BY ENHANCED MOISTURE
TRANSPORT/ADVECTION ALONG THETA-E RDG AXIS AND WEAK ISENTROPIC
ASCENT WHILE A SECOND BAND OF SHOWERS OVER WRN WI IS TIED TO MID-LVL
Q-VECT CONV AHEAD OF SHORTWAVE ROTATING THROUGH MN AND NE IA AND
LIFT/CONVERGENCE AHEAD OF SYSTEM/S COLD FRONT. MODELS INDICATE THAT
THE BAND OVER SCNTRL ERN WI IS EXPECTED TO WEAKEN WITH LOSS OF
ISENTROPIC ASCENT AND GENERALLY DIE OUT BEFORE IT REACHES SE UPPER
MI. MEANWHILE...THE RAIN BAND OVER WRN AND NCNTRL WI IS EXPECTED TO
HOLD TOGETHER AS THE SHORTWAVE AND COLD FRONT SUPPORTING IT ROTATES
NE FROM MN INTO THE UPPER GREAT LAKES. MIXED LAYER CAPES OF
APPROXIMATELY 300-500 J/KG AND PWATS TO NEAR 200 PCT OF NORMAL AHEAD
OF THE FRONT SHOULD SUPPORT A FEW TSRA AS WELL. DEEP LAYER SHEAR TO
35-40 KT MAY ALLOW SOME STRONGER STORMS TO DEVELOP DESPITE MARGINAL
INSTABILITY AND FAIRLY WEAK FORCING. WILL CONTINUE TO MENTION HEAVY
RAIN...SMALL HAIL AND GUSTS TO 40 MPH AT MAIN THREATS WITH
THUNDERSTORMS. LOOK FOR THE SHOWERS AND THUNDERSTORMS TO MOVE INTO
THE WRN CWA EARLY THIS MORNING AND THEN SPREAD INTO CENTRAL UPPER MI
BY LATE MORNING/EARLY AFTERNOON AND THEN INTO ERN COUNTIES MAINLY
AFT 18Z. MODELS SUGGEST STEADIER SHOWERS SHOULD TAPER OFF FROM THE
WEST BEHIND THE FRONTAL PASSAGE. HOWEVER...MODELS SUGGEST THERE
COULD BE REDEVELOPMENT OF SCT TO NUMEROUS SHRA LATE THIS AFTERNOON
INTO TONIGHT ACROSS THE CWA AS A STRONGER SHORTWAVE TIED WITH THE
MID-LVL LOW/TROUGH AND ASSOC SECONDARY COLD FRONT ROTATES THROUGH
THE AREA. LINGERING INSTABILITY OF A FEW HUNDRED J/KG MLCAPE AND NEG
SHOWALTER INDICES COULD ALSO SUPPORT AN ISOLD TSRA INTO AT LEAST
THIS EVENING.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 404 AM EDT MON JUN 2 2014

EXPECT LINGERING SHOWERS OVER THE AREA ON TUESDAY AND THEN A
TRANSITION TO ANOTHER PERIOD WITH NO PRECIPITATION FROM WEDNESDAY
THROUGH AT LEAST FRIDAY NIGHT.

THE SURFACE LOW CURRENTLY OVER MINNESOTA WILL SHIFT NORTHEAST
ACROSS WESTERN LAKE SUPERIOR TONIGHT AND BE LOCATED OVER NORTHERN
ONTARIO BY 12Z TUESDAY. AS THIS LOWS CONTINUES TO THE NORTHEAST
THROUGH THE DAY...A LINGERING COLD FRONT WILL BE STRETCHING
SOUTHWEST ACROSS WESTERN LAKE SUPERIOR OR WESTERN U.P. EARLY TUESDAY
MORNING AND THEN QUICKLY SWEEP ACROSS THE CWA DURING THE MORNING
HOURS. AT THE SAME TIME...THE UPPER TROUGH AXIS AND ASSOCIATED
SHORTWAVE WILL BE MOVING ACROSS THE AREA AND THESE FEATURES SHOULD
SUPPORT SCATTERED TO NUMEROUS SHOWERS OVER AT LEAST THE WESTERN
HALF OF THE CWA. THERE CONTINUES TO BE SOME DIFFERENCES IN THE
HANDLING OF THE SHORTWAVE AND MOISTURE BEHIND THE FRONT...BUT WITH
THE EXPECTED LIFTING NORTHEAST OF THE SURFACE LOW AND UPPER
TROUGH...WOULD EXPECT THE BEST CHANCES TO BE OVER THE NORTHWEST
HALF OF THE CWA AND WILL CONTINUE HIGH END LIKELY VALUES IN THE
MORNING. THIS PRECIPITATION WILL TRY TO SHIFT EAST BUT WILL ALSO BE
PULLED NORTHEAST THROUGH THE AFTERNOON HOURS...SO WILL ATTEMPT TO
SHIFT THE POPS (CHANCES) EAST OVER THE REST OF THE CWA WHILE ALSO
DIMINISHING THEM FROM SOUTHWEST TO NORTHEAST. THE DEEP MOISTURE
LOOKS TO QUICKLY PULL NORTHEAST...SO WOULD EXPECT MUCH OF THE
PRECIPITATION TO LIFT OUT OF THE AREA BY THE EARLY EVENING HOURS
AND MAY EVEN SEE SOME CLEARING IN THE WEST BY LATE AFTERNOON. MUCH
DRIER AIR WILL ARRIVE BEHIND THE FRONT AND SHOULD LEAD TO A WEST TO
EAST DIMINISHING TREND TO THE FOG ON LAKE SUPERIOR. THIS TREND
SHOULD OCCUR FAIRLY QUICKLY DUE TO THE WEST-NORTHWEST WINDS
INCREASING TO 15-20KTS. THERE MAY EVEN BE A FEW HIGHER GUSTS (25
KTS) OVER WESTERN UPPER MICHIGAN AS MIXING INCREASES THROUGH THE
DAY. HIGHS ARE DIFFICULT ON TUESDAY WITH THE WARM START TO THE
DAY...THEN COOLING WITH THE MORNING RAIN SHOWERS...BEFORE WARMING
AGAIN WITH SOME SUN IN THE WEST DURING THE AFTERNOON.
OVERALL...EXPECT MOST LOCATIONS TO BE IN THE 60S...ALTHOUGH THE
KEWEENAW MAY STRUGGLE TO RISE OUT OF THE 50S WITH THE STRONG WINDS
OFF LAKE SUPERIOR.

BEHIND THE LOW AND FRONT...A SURFACE HIGH PRESSURE RIDGE WILL MOVE
SOUTHEAST OVER THE CWA TUESDAY NIGHT FROM A PARENT HIGH IN CENTRAL
CANADA. THE HIGH WILL BE SUPPORTED BY A UPPER RIDGE DEVELOPING IN
THE NORTHERN PLAINS AND CENTRAL CANADA ON WEDNESDAY...WHILE THE
UPPER TROUGH AFFECTING THE AREA DURING THE FIRST PART OF THE WORK
WEEK SHIFT EAST. IT WAS HINTED AT YESTERDAY AND CONTINUED WITH
TODAYS 00Z RUNS THAT A FINAL SHORTWAVE AND AREA OF DEEPER MOISTURE
WILL ROUND THE UPPER TROUGH AND SWEEP ACROSS THE EASTERN U.P.
SOMETIME BETWEEN WEDNESDAY AND THURSDAY MORNING. CONFIDENCE IS LOW
ON THE EXACT TIMING AND AMOUNT OF CLOUD COVER...SO WILL JUST
MENTION A PARTLY CLOUDY SKY FOR MUCH OF THAT TIME OVER THE EAST. IN
ADDITION...MAY SEEM SOME HIGH CLOUDS STREAMING EAST-NORTHEAST
ACROSS THE SOUTHERN HALF OF THE AREA AS A SHORTWAVE AND PRECIP
MOVES EAST THROUGH SOUTHERN WISCONSIN AND NORTHERN ILLINOIS. THE
NORTHERLY FLOW ON THE EAST SIDE OF THE HIGH PRESSURE RIDGE AXIS WILL
KEEP THINGS COOL NEAR LAKE SUPERIOR (TEMPS IN THE 50S)...ESPECIALLY
OVER THE EAST WHERE THE MAY BE SOME CLOUDS AND A LITTLE STRONGER
WINDS. ELSEWHERE...TEMPERATURES WILL BE IN THE 60S WITH A FEW LOWER
70S NEAR THE WISCONSIN BORDER.

BEHIND THIS LAST WAVE...THE HIGH PRESSURE RIDGE WILL CONTROL THE
WEATHER FOR THE U.P. THROUGH SATURDAY. THE NORTH-SOUTH ORIENTATED
RIDGING WILL BRING MOSTLY CLEAR SKIES TO MUCH OF THE AREA AND
GENERALLY NORMAL TO A LITTLE BELOW NORMAL TEMPERATURES...60S TO
LOWER 70S FOR HIGHS AND 40S (SOME UPPER 30S ON THURSDAY NIGHT) FOR
LOWS. LIGHT WINDS WILL PROMOTE LAKE BREEZES DURING THE AFTERNOON
HOURS NEAR THE GREAT LAKES AND LEAD TO THE COOLEST TEMPERATURES IN
THOSE LOCATIONS. WILL NEED TO KEEP AN EYE ON THE EASTWARD EXTENT OF
AN ELONGATED SHORTWAVE AND WEAK SURFACE TROUGH PUSHING OUT AHEAD OF
THE UPPER TROUGH MOVING THROUGH THE CANADIAN ROCKIES FOR THE END OF
THE WORK WEEK. THERE ARE HINTS THAT THIS WAVE COULD LEAD TO SOME
SHOWERS NEARING WESTERN LAKE MICHIGAN THURSDAY NIGHT THROUGH FRIDAY
NIGHT...BUT AT THIS POINT WILL JUST SHOW SOME INCREASED CLOUD
COVER.

DETERMINISTIC MODELS STILL VARY ON WHAT WILL HAPPEN FOR THE SECOND
HALF OF THE WEEKEND...BUT THE GENERAL IDEA SHOWN BY THEM AND THEIR
ENSEMBLE MEMBERS IS FOR THE UPPER TROUGH TO SHIFT EAST INTO THE
UPPER GREAT LAKES REGION SOMETIME BETWEEN LATE SATURDAY AFTERNOON
AND SUNDAY...THEN REMAIN OVER THE AREA INTO THE FIRST HALF OF NEXT
WEEK. WILL CONTINUE TO SHOW THE IDEA OF INCREASING CHANCES FOR RAIN
LATER SATURDAY AFTERNOON AND INTO SUNDAY.
&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 743 AM EDT MON JUN 2 2014

LIFR TO VLIFR CONDITIONS IN FOG/STRATUS AT KCMX AND KSAW WILL
IMPROVE TO IFR OR MVFR BY LATE MORNING/EARLY AFTERNOON WITH INCREASED
MIXING AND THE ONSET OF STEADIER SHRA AHEAD OF A LOW PRESSURE SYSTEM
MOVING IN FM MN. CONDITIONS AT KIWD WILL LOWER TO MVFR AND POSSIBLY
IFR THIS MORNING UNDER RAIN SHOWERS. EXPECT IMPROVING CONDITIONS TO
MVFR OR VFR BEHIND THE SYSTEMS COLD FRONT THIS AFTERNOON. LINGERING
MOISTURE TONIGHT AHEAD OF A SECONDARY COLD FRONT WILL LEAD TO MORE
SHOWERS DEVELOPING MAINLY OVERNIGHT WITH CONDITIONS LOWERING TO IFR
OR LIFR AT KCMX AND KIWD AND TO MVFR AT KSAW.

&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 548 AM EDT MON JUN 2 2014

OTHER THAN SOME GUSTIER WINDS WITH ANY THUNDERSTORMS THAT FORM TODAY
AND TONIGHT...WINDS WILL REMAIN GENERALLY BLO 30KTS THROUGH THE FCST
PD. LIGHTER WINDS AT LEAST THROUGH THIS MORNING WILL SUPPORT AREAS
OF DENSE FOG ACROSS MUCH OF THE LAKE SO HAVE LEFT DENSE FOG ADVISORY
GOING FOR ALL BUT FAR ERN ZONE OF LAKE. AREAS OF FOG WILL CONTINUE
INTO TUESDAY UNTIL MORE SIGNIFICANT DRYING OCCURS BEHIND SECONDARY
COLD FRONTAL PASSAGE. A HIGH ACROSS W HUDSON BAY TO SLOWLY SINK
ACROSS ONTARIO WEDNESDAY AND THURSDAY...WITH A RIDGE SLOWLY BUILDING
ACROSS LAKE SUPERIOR THROUGH FRIDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  DENSE FOG ADVISORY UNTIL 11 AM EDT THIS MORNING FOR MIZ001-003.

LAKE SUPERIOR...
  DENSE FOG ADVISORY UNTIL NOON EDT /11 AM CDT/ TODAY FOR LSZ162-
     240>250-263>266.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...VOSS
LONG TERM...SRF
AVIATION...VOSS
MARINE...VOSS
Hazardous weather outlook, Jun 2, 3:22 AM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
422 AM EDT MON JUN 2 2014

MIZ001>007-009>014-084-085-031200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
422 AM EDT MON JUN 2 2014 /322 AM CDT MON JUN 2 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING OVER ALL OF
UPPER MICHIGAN AND THEN ONLY EAST OF A LINE FROM MUNISING TO
MANISTIQUE AFTER MIDNIGHT TONIGHT. SOME THUNDERSTORMS MAY PRODUCE
GUSTY WINDS TO 40 MPH...SMALL HAIL AND HEAVY RAIN TODAY.

PATCHY FOG WILL CONTINUE ACROSS UPPER MICHIGAN THROUGH MID MORNING.
THE THICKEST FOG WILL OCCUR OVER THE KEWEENAW PENINSULA AND NEAR
LAKE MICHIGAN...WHERE VISIBILITIES MAY BE REDUCED BELOW ONE MILE AT
TIMES. THOSE LOCATIONS MAY SEE THE FOG LINGERING THROUGH TONIGHT.

OVER THE KEWEENAW PENINSULA...THE FOG MAY BE LOCALLY DENSE AT TIMES
THIS MORNING...WITH VISIBILITIES REDUCED BELOW A QUARTER MILE. SEE
THE LATEST WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF GUSTY THUNDERSTORM
WINDS...HAIL AND RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN
MARQUETTE. THE PUBLIC MAY ALSO SUBMIT RAINFALL REPORTS TO OUR OFFICE
ON OUR WEBSITE...FACEBOOK PAGE...OR ON TWITTER.

LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
422 AM EDT MON JUN 2 2014 /322 AM CDT MON JUN 2 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING OVER ALL OF LAKE
MICHIGAN.

AREAS OF FOG WILL PERSIST TODAY AND TONIGHT...WITH SOME LOCATIONS
EXPERIENCING LOCALLY DENSE FOG. SEE THE LATEST MARINE WEATHER MESSAGE
AND GREAT LAKES FORECASTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FOG WILL QUICKLY DISSIPATE FROM WEST TO EAST ON TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
422 AM EDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE STRONGEST STORMS
MAY PRODUCE GUSTY WINDS...SMALL HAIL AND TORRENTIAL RAIN.

AREAS OF FOG WILL PERSIST TODAY AND TONIGHT. SOME LOCATIONS MAY
EXPERIENCE LOCALLY DENSE FOG.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

SRF

In the hours before

Local storm report, Jun 2, 7:12 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
812 AM EDT MON JUN 2 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     DENSE FOG        3 SW LAURIUM            47.21N 88.47W
06/02/2014                   HOUGHTON           MI   TRAINED SPOTTER

            VISIBILITY LESS THAN 1/4 MILE ALONG US 41
            BETWEEN HOUGHTON AND CALUMET.

&&

NWS MARQUETTE MI
IRIS SYSTEM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Houghton

When
June 2, 10:00 AM EST to 12:00 PM EST
Where
Houghton County, 0.84 mi SE of Ripley
Reported by
ASOS
Coordinates
47.110, -88.540

An automated station near Houghton measured 2.24 inches of rainfall in two hours. The Houghton County Airport ASOS also measured 2.08 inches on the 2nd.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525081.